Alert archive / Tennessee / Wind Advisories in 2014
Wind Advisory 10, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 28, 2014, 3:34 PM EDT for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Apr 28, 2014, 8:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 3:34 PM EDT (19:34 UTC)
- In effect from
- Apr 28, 2014, 8:00 PM EDT
- Expired
- Apr 29, 2014, 8:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
081 WWUS74 KMRX 281934 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 334 PM EDT MON APR 28 2014 ...STRONG AND GUSTY WINDS EXPECTED TONIGHT ESPECIALLY OVER THE HIGHER ELEVATIONS... .AN AREA OF STRONG LOW LEVEL WINDS WILL DEVELOP TONIGHT AHEAD OF A SLOW MOVING LOW PRESSURE SYSTEM OVER THE PLAINS. THIS WILL LEAD TO WINDY CONDITIONS ACROSS PORTIONS OF THE EAST TENNESSEE MOUNTAINS AS WELL AS EXTREME SOUTHWEST NORTH CAROLINA...ESPECIALLY OVER THE HIGHER ELEVATIONS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-290300- /O.NEW.KMRX.WI.Y.0010.140429T0000Z-140429T1200Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 334 PM EDT MON APR 28 2014 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY. * EVENT...SOUTH WINDS OF 15 TO 30 MPH...WITH GUSTS AS HIGH AS 50 MPH POSSIBLE...CAN BE EXPECTED AT TIMES ESPECIALLY OVER THE HIGHER ELEVATIONS. * TIMING...WINDS WILL INCREASE THIS EVENING...THEN SHOULD BEGIN TO DECREASE TOWARD SUNRISE. * IMPACTS...THESE WINDS MAY DOWN LIMBS AND POWERLINES...AS WELL AS SOME WEAKER TREES. DRIVING MAY BECOME DIFFICULT IN CROSS WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
1 follow-up statement
999 WWUS74 KMRX 290151 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 951 PM EDT MON APR 28 2014 ...STRONG AND GUSTY WINDS EXPECTED TONIGHT ESPECIALLY OVER THE HIGHER ELEVATIONS... .AN AREA OF STRONG LOW LEVEL WINDS WILL CONTINUE TO DEVELOP OVERNIGHT AHEAD OF A SLOW MOVING LOW PRESSURE SYSTEM OVER THE PLAINS. THIS WILL LEAD TO WINDY CONDITIONS ACROSS PORTIONS OF THE EAST TENNESSEE MOUNTAINS AS WELL AS EXTREME SOUTHWEST NORTH CAROLINA... ESPECIALLY OVER THE HIGHER ELEVATIONS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-291000- /O.CON.KMRX.WI.Y.0010.000000T0000Z-140429T1200Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 951 PM EDT MON APR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * EVENT...SOUTH WINDS OF 15 TO 30 MPH...WITH GUSTS AS HIGH AS 50 MPH POSSIBLE...CAN BE EXPECTED AT TIMES ESPECIALLY OVER THE HIGHER ELEVATIONS. * TIMING...WINDS WILL INCREASE THIS EVENING...THEN SHOULD BEGIN TO DECREASE TOWARD SUNRISE. * IMPACTS...THESE WINDS MAY DOWN LIMBS AND POWERLINES...AS WELL AS SOME WEAKER TREES. DRIVING MAY BECOME DIFFICULT IN CROSS WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:10 PM EDT, 24 minutes earlier.
Area forecast discussion, Apr 28, 3:10 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EDT MON APR 28 2014
.SHORT TERM...(TONIGHT AND TUESDAY)...RADAR SHOWS A GOOD DEAL OF
STRONG TO SEVERE THUNDERSTORMS OVER THE PLATEAU WITH AN OUTFLOW
BOUNDARY OVER SOUTHERN MIDDLE TENNESSEE. THIS BOUNDARY WILL LIKELY
BE AN IMPORTANT PART OF THE SEVERE WEATHER OUTBREAK FOR THIS
AFTERNOON AND EVENING. MODELS CONTINUE TO SHOW FAVORABLE BOUYANCY
AND SHEAR OVER THE PLATEAU AND SOUTHERN VALLEY LATE TODAY FOR SEVERE
THUNDERSTORMS. HODOGRAPH SHOWS FAVORABLE SHEAR FOR TORNADIC
DEVELOPMENT. ALREADY HAVE SIGNIFICANT TORNADO PARAMETER VALUES OF 2
TO 3 OVER NORTHERN MISSISSIPPI AND NORTHERN ALABAMA.
WILL NEED WATCH FOR SUPERCELL DEVELOPMENT OVER THESE AREAS THIS
AFTERNOON...THEN MOVE EAST NORTHEAST INTO THE PLATEAU/SOUTHEAST
TENNESSEE LATE THIS AFTERNOON AND EVENING. EVENTUALLY...THESE STORMS
WILL COME TOGETHER AS A SQUALL LINE WITH DAMAGING WINDS A CONCERN
FOR A GOOD PART OF THE AREA THIS EVENING/OVERNIGHT.
A SQUALL LINE WILL DEVELOP THIS EVENING THEN MOVE ACROSS THE ENTIRE
FORECAST AREA WITH THE MAIN CONCERN BEING DAMAGING WITH ISOLATED
TORNADO.
A BREAK IN THE CONVECTION IS EXPECTED FROM MID-MORNING THROUGH MID-
AFTERNOON...BUT ANOTHER JET WILL MOVE ACROSS THE TENNESSEE VALLEY
DURING THE AFTERNOON AND EVENING TUESDAY. ANOTHER ROUND OF
THUNDERSTORMS...SOME LIKELY SEVERE. AGAIN MAIN THREAT DAMAGING
WINDS...ISOLATED TORNADO AND HAIL.
HIGH PWS WILL PRODUCE A POTENTIAL OF HEAVY RAINFALL AND FLASH
FLOODING AS WELL. HAVE ISSUED A WIND ADVISORY FOR THE HIGHER TERRAIN
DUE TO THE STRONG BOUNDARY LAYER JET DEVELOPING THIS
EVENING/OVERNIGHT.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...THE SLOW MOVING
UPPER LOW TO OUR NORTHWEST WILL CONTINUE TO AFFECT THE REGION FOR
THE BEGINNING OF THE SHORT TERM PERIOD. THE ROUND OF SHOWERS AND
THUNDERSTORMS THAT BEGINS LATER TUESDAY AFTERNOON WILL CONTINUE
INTO TUESDAY NIGHT...WITH THE POSSIBILITY OF SOME SEVERE STORMS
CONTINUING PAST SUNSET. HEAVY RAINFALL ALSO A THREAT TUESDAY
NIGHT...AND THE FLOOD WATCH CONTINUES FOR ALL BUT NORTHEAST ZONES.
SHOWERS AND PERHAPS SOME THUNDER LIKELY TO LINGER INTO WEDNESDAY
ESPECIALLY EASTERN ZONES...WITH SOME DRYING WORKING IN WEDNESDAY
NIGHT AND ESPECIALLY THURSDAY. WITH A BROAD AND LOW AMPLITUDE UPPER
TROUGH OVER THE EAST WE MAY SEE SHORT WAVE ENERGY BRING SOME
SHOWERS SOMETIME IN THE LATTER PART OF THE PERIOD...BUT MODELS
HAVING CONSISTENCY/AGREEMENT PROBLEMS CONCERNING TIMING. FOR NOW
WILL CARRY LOW POPS FRIDAY AND SATURDAY...BUT CONFIDENCE LOW AT
THIS POINT CONCERNING PRECIP POTENTIAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 63 82 61 76 / 100 70 80 60
KNOXVILLE MCGHEE TYSON AIRPORT, TN 64 79 62 75 / 100 60 90 80
OAK RIDGE, TN 63 82 60 75 / 100 60 90 70
TRI CITIES AIRPORT, TN 59 76 58 76 / 100 80 90 90
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH WEDNESDAY MORNING
FOR CHEROKEE-CLAY.
WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY FOR
CHEROKEE-CLAY.
TN...FLOOD WATCH FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH
WEDNESDAY MORNING FOR ANDERSON-BLEDSOE-BLOUNT SMOKY
MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-COCKE SMOKY MOUNTAINS-
EAST POLK-GRAINGER-HAMBLEN-HAMILTON-JEFFERSON-KNOX-LOUDON-
MARION-MCMINN-MEIGS-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST
COCKE-NORTHWEST MONROE-RHEA-ROANE-SCOTT TN-SEQUATCHIE-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-UNION-WEST POLK.
WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY FOR
BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-EAST POLK-
JOHNSON-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST
GREENE-SOUTHEAST MONROE-UNICOI.
VA...NONE.
&&
DH/LWHazardous weather outlook, Apr 28, 5:02 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EDT MON APR 28 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 502 AM EDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ...RISK OF SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING FOR TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT...WITH LOCALLY HEAVY RAINS...DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES COULD ALSO OCCUR ACROSS THE CUMBERLAND PLATEAU AND SOUTHEAST TENNESSEE...WHERE THE GREATEST INSTABILITY AND MOST FAVORABLE WIND PROFILE WILL EXIST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...RISK OF SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING CONTINUES INTO WEDNESDAY... A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION THROUGH WEDNESDAY...BRINGING THE POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY AFTERNOON AND EVENING. HEAVY RAINFALL MAY LINGER WELL INTO WEDNESDAY...AND COULD EXTEND THE THREAT OF FLOODING OR FLASH FLOODING. THERE IS A GOOD DEAL OF UNCERTAINTY HOW THIS SYSTEM WILL DEVELOP...SO PLEASE STAY TUNED TO THE LATEST WEATHER UPDATES. ADDITIONAL INFORMATION AND DETAILS CAN BE FOUND IN OTHER PRODUCTS SUCH AS THE FLOOD WATCH STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO TUESDAY AND ALSO WEDNESDAY FOR REPORTS OF FLOODING OR DAMAGE FROM THE SEVERE STORMS. TG/TD
In the hours before
Local storm report, Apr 28, 3:05 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 1 N WARTBURG 36.12N 84.59W
04/28/2014 MORGAN TN 911 CALL CENTER
NUMEROUS TREES DOWN AND 1 BARN BLOWN DOWN.
&&Local storm report, Apr 28, 3:24 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
324 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG HUNTSVILLE 36.41N 84.49W
04/28/2014 SCOTT TN 911 CALL CENTER
A FEW TREES DOWN.
0218 PM TSTM WND DMG JELLICO 36.58N 84.13W
04/28/2014 CAMPBELL TN 911 CALL CENTER
NUMEROUS TREES DOWN. ROOF BLOWN OFF 1 HOME.
0235 PM TSTM WND DMG 3 N WARTBURG 36.15N 84.59W
04/28/2014 MORGAN TN 911 CALL CENTER
NUMEROUS TREES DOWN.
0245 PM TSTM WND DMG 2 S WARTBURG 36.07N 84.59W
04/28/2014 MORGAN TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN. ONE BARN MOSTLY
DESTROYED. SEVERAL HOMES WITH ROOFS DESTROYED.
&&Local storm report, Apr 28, 3:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
332 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG EWING 36.63N 83.43W
04/28/2014 LEE VA 911 CALL CENTER
SEVERAL TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:28 AM EDT | River Flood Warning | MRX | Cocke | 3 days |
| Apr 28, 1:21 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 24 min |
| Apr 28, 1:45 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 30 min |
| Apr 28, 1:58 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Scott | 47 min |
| Apr 28, 2:07 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 38 min |
| Apr 28, 2:38 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 52 min |
| Apr 28, 2:41 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Hancock | 49 min |
| Apr 28, 3:05 PM EDT | Tornado Warning | MRX | Claiborne, Hancock | 40 min |
| Apr 28, 3:21 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock, Hawkins, Union | 54 min |
| Apr 28, 4:12 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Hancock, Hawkins, Sullivan | 48 min |
| Apr 28, 4:21 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi | 39 min |
| Apr 28, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 47 min |
Nearby
Wind Advisories in Tennessee, 2014Wind Advisories in North Carolina, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.